Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: I. A. Ibragimov and Yu. A. Rozanov
Title: Gaussian random processes
Additional book information: Applications of Math., volume 9, Springer-Verlag, New York-Heidelberg-Berlin, 1978, x + 276 pp., $24.80.

References [Enhancements On Off] (What's this?)

  • 1. T. W. Anderson, An introduction to multivariate statistical analysis, Wiley, New York, 1958. MR 91588
  • 2. R. Askey and N. H. Bingham, Gaussian processes on compact symmetric spaces, Z. Wahrscheinlichkeitstheorie und verw. Gebiete 37 (1977), 127-143. MR 423000
  • 3. A. Badrikian and S. Chevet, Mesures cylindriques, espaces de Wiener et fonctions aléatoires gaussiennes, Lecture Notes in Math., vol. 379, Springer-Verlag, Berlin and New York, 1974, x + 383 pp. MR 420760
  • 4. P. Baxendale, Gaussian measures on function spaces, Amer. J. Math. 98 (1976), 891-952. MR 467809
  • 5. 1. F. Blake and W. C. Lindsey, Level-crossing problems for random processes, IEEE Trans. Information Theory IT19 (1973), 295-315. MR 370729
  • 6. C. Borell, Gaussian Radon measures on locally convex spaces, Math. Scand. 38 (1976), 265-284. MR 436303
  • 7. H. J. Brascamp and E. Lieb, On extensions of the Brunn-Minkowski and Prekopa-Leindler theorems, including inequalities for log concave functions, and with an application to the diffusion equation, J. Functional Analysis 22 (1976), 366-389. MR 450480
  • 8. J. T. Cannon, Continuous sample paths in quantum field theory, Comm. Math. Phys. 35 (1974), 215-233. MR 351338
  • 9. R. Carmona, Measurable norms and some Banach space valued Gaussian processes, Duke Math. J. 44 (1977), 109-127. MR 426119
  • 10. R. Carmona, Potentials on abstract Wiener spaces, J. Functional Analysis 26 (1977), 215-231. MR 466480
  • 11. S. Chevet, Un resultat sur les mesures gaussiennes, C. R. Acad. Sci. Paris, Sér. A 284 (1977), A441-444. MR 428413
  • 12. B. S. Cirel'son, I. A. Ibragimov and V. N. Sudakov, Norms of Gaussian sample functions, Proc. Third Japan-USSR Sympos. Probability Theory (Tashkent, 1975), Lecture Notes in Math., vol. 550, Springer-Verlag, Berlin and New York, 1976, pp. 20-41. MR 458556
  • 13. R. M. Dudley, Sample functions of the Gaussian process, Ann. Probability 1 (1973), 66-103. MR 346884
  • 14. H. Dym and H. P. McKean, Jr., Gaussian processes, function theory, and the inverse spectral problem, Academic Press, New York, 1976, xi + 335 pp. MR 448523
  • 15. C. M. Elson, An extension of Weyl's lemma to infinite dimensions, Trans. Amer. Math. Soc. 194 (1974), 301-324. MR 343022
  • 16. C. Fefferman, M. Jodeit, Jr. and M. D. Perlman, A spherical surface measure inequality for convex sets, Proc. Amer. Math. Soc. 33 (1972), 114-119. MR 293500
  • 17. J. Feldman, Equivalence and perpendicularity of Gaussian processes, Pacific J. Math. 8 (1959), 699-708; Correction, ibid. 9 (1960), 1295-1296. MR 108852
  • 18. J. Feldman, Absolute continuity of stochastic processes, Lectures in Modern Analysis and Applications III, Lecture Notes in Math., vol. 170, Springer-Verlag, Berlin and New York, 1970, pp. 71-86. MR 272039
  • 19. X. Fernique, Des resultats nouveaux sur les processus gaussiens, C. R. Acad. Sci. Paris, Sér. A 278 (1974), A363-A365. MR 413237
  • 20. X. Fernique, Régularité des trajectoires des fonctions aléatoires gaussiennes, École d'Été de Probabilités de Saint-Flour IV-1974, Lecture Notes in Math., vol. 480, Springer-Verlag, Berlin and New York, 1975, pp. 1-96. MR 413238
  • 21. J. G. Glimm, The mathematics of quantum fields, Advances in Math. 16 (1975), 221-232. MR 368657
  • 22. L. Gross, Abstract Wiener spaces, Proc. Fifth Berkeley Sympos. Math. Statistics and Probability (1965), vol. 2, part 1, Univ. Calif. Press, Berkeley and Los Angeles, 1967, pp. 31-40. MR 212152
  • 23. L. Gross, Potential theory on Hilbert spaces, J. Functional Analysis 1 (1967), 123-182. MR 227747
  • 24. L. Gross, Abstract Wiener measure and infinite dimensional potential theory, Lectures in Modern Analysis and Applications II, Lecture Notes in Math., vol. 140, Springer-Verlag, Berlin and New York, 1970, pp. 84-116. MR 265548
  • 25. L. Gross, Logarithmic Sobolev inequalities, Amer. J. Math. 97 (1976), 1061-1083. MR 420249
  • 26. A. Guichardet, Symmetric Hilbert spaces and related topics: infinitely divisible positive definite functions, continuous products and tensor products, Gaussian and Poissonian stochastic processes, Lecture Notes in Math., vol. 261, Springer-Verlag, Berlin and New York, 1972. MR 493402
  • 27. Sam Gutmann, Correlations of functions of normal variables, J. Multivariate Anal. 8 (1978), no. 4, 573–578. MR 520965, https://doi.org/10.1016/0047-259X(78)90035-0
  • 28. J. Hájek, A property of J-divergences of marginal probability distributions, Czechoslovak Math. J. 8 (83) (1958), 460-463. MR 99712
  • 29. J. Hájek, On a property of normal distribution of any stochastic process, Czechoslovak Math. J. 8 (83) (1958), 610-618 = Selected Translations in Mathematical Statistics and Probability, no. 1, Amer. Math. Soc., Providence, R. I., (1961), 245-252. MR 104290
  • 30. T. Hida, Stationary stochastic processes, Princeton Univ. Press and Univ. Tokyo, Princeton, 1970, iv + 161 pp. MR 258106
  • 31. T. Hida, Analysis of Brownian functionals, Carleton Univ. Math. Lecture Notes, no. 13, Carleton Univ., Ottawa, 1976, iv + 61 pp. MR 451429
  • 32. T. Hida, Generalized multiple Wiener integral, Proc. Japan Acad. A 54 (3) (1978), 55-58. MR 494538
  • 33. N. Jain, Notes on Gaussian processes, Univ. Minnesota School of Math., 1973, iii + 110 pp.
  • 34. N. L. Johnson and S. Kotz, Distributions in statistics: vol. 4, Continuous multivariate distributions, Wiley, New York, 1972.
  • 35. T. Kailath, A view of three decades of linear filtering theory, IEEE Trans. Information Theory IT20 (1974), 146-181. MR 465437
  • 36. S. Kakutani, Determination of the spectrum of the flow of Brownian motion, Proc. Nat. Acad. Sci. U.S.A. 36 (1950), 219-323. MR 35924
  • 37. D. Kölzöw, A survey of abstract Wiener spaces, Stochastic Processes and Related Topics, Proc. Summer Research Inst, on Statist. Inference for Stochastic Processes, Indiana Univ., 1974, vol. 1, Academic Press, New York, 1975, pp. 293-315. MR 378071
  • 38. Hui-Hsiung Kuo, Gaussian measures in Banach spaces, Lecture Notes in Math., vol. 463, Springer-Verlag, Berlin and New York, 1975. MR 461643
  • 39. Yu. V. Linnik, A certain application of algebraic number theory to mathematical statistics, Trudy Mat. Inst. Steklov 112 (1971), 22-29, 386. (Russian) MR 331586
  • 40. Paul Malliavin, Hypoellipticité avec dégénérescence et analyse stochastique en dimension infinie, C. R. Acad. Sci. Paris Sér. A-B 284 (1977), no. 22, A1455–A1456 (French, with English summary). MR 460863
  • 41. M. Marcus, Sample paths of Gaussian processes, Northwestern Univ., Dept. of Math., Lecture Note Series, no. 1, 1977.
  • 42. H. P. McKean, Geometry of differential space, Ann. Probability 1 (1973), 197-206. MR 353471
  • 43. K. S. Miller, Multidimensional Gaussian distributions, Wiley, New York, 1964. MR 171333
  • 44. E. Nelson, Construction of quantum fields from Markoff fields, J. Functional Analysis 12 (1973), 97-112. MR 343815
  • 45. E. Nelson, The free Markoff field, J. Functional Analysis 12 (1973), 211-227. MR 343816
  • 46. J. Neveu, Processus aléatoires gaussiens, Les Presses de l'Université de Montréal, 1968. MR 272042
  • 47. M. A. Piech, Smooth functions on Banach spaces, J. Math. Anal. Appl. 57 (1977), 56-67. MR 458465
  • 48. Ju. K. Beljaev (ed.), \cyr Sluchaĭnye protsessy. Vyborochnye funtskii i peresecheniya, \cyr Matematika: Novoe v Zarubezhnoĭ Nauke [Mathematics: Recent Publications in Foreign Science], vol. 10, “Mir”, Moscow, 1978 (Russian). Translations by V. I. Piterbarg. MR 575867
  • 49. L. D. Pitt, A Gaussian correlation inequality for symmetric convex sets, Ann. Probability 5 (1977), 470-474. MR 448705
  • 50. M. Reed and L. Rosen, Support properties of the free measure for Boson fields, Comm. Math. Phys. 26 (1974), 123-132. MR 351340
  • 51. I. E. Segal, Tensor algebras over Hilbert spaces, Trans. Amer. Math. Soc. 81 (1956), 106-134. MR 76317
  • 52. I. E. Segal, Distributions in Hilbert space and canonical systems of operators, Trans. Amer. Math. Soc. 88 (1958), 12-41. MR 102759
  • 53. L. A. Shepp, Radon-Nikodym derivatives of Gaussian measures, Ann. Math. Statist. 37 (1966), 321-354; correction, Ann. Probability 5 (1977), 315-317. MR 190999
  • 54. D. Slepian, The one-sided barrier problem for Gaussian noise, Bell System Tech. J. 41 (1962), 463-501. MR 133183
  • 55. V. N. Sudakov, Geometric problems in the theory of infinite-dimensional probability distributions, Proc. Steklov Inst. Math. 2 (1979), i–v, 1–178. Cover to cover translation of Trudy Mat. Inst. Steklov 141 (1976). MR 530375
  • 56. Norbert Wiener, The Homogeneous Chaos, Amer. J. Math. 60 (1938), no. 4, 897–936. MR 1507356, https://doi.org/10.2307/2371268
  • 57. E. Wong, Recent progress in stochastic processes: a survey, IEEE Trans. Information Theory 1T19 (1973), 262-275. MR 371460

Review Information:

Reviewer: R. M. Dudley
Journal: Bull. Amer. Math. Soc. 2 (1980), 373-378
DOI: https://doi.org/10.1090/S0273-0979-1980-14768-0
American Mathematical Society